Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have been taking Allegra daily and BP has risen. Is this a problem?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have been taking allegra D 24 hr daily and my blood pressure has risen. Is this a problem?
Posted Thu, 3 Oct 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 14 minutes later
Brief Answer:
Yes it can cause increase in blood pressure

Detailed Answer:

Thanks for the query

Allegra D contains a drug called pseudoephidrine which is known to cause palpitations and hypertension. However the increase in heart rate and blood pressure is not usually alarming enough to stop Allegra D.

Could you please get back to me with the following answers

1. Are you a hypertensive? If yes what medications are you on?
2. What was the blood pressure reading after taking Allegra D?
3. Why was Allegra D prescribed to you?

Please get back to me
I am awaiting your reply
Above answer was peer-reviewed by
Follow-up: Have been taking Allegra daily and BP has risen. Is this a problem? 1 hour later
blood pressure reading 137/80
Was taking Lisinopril 20mg and pressure was normal
When the blood pressure was 137 it was switched to Amilodipine (7 days ago)
I asked for Allegra D.

I play two hours of Tennis daily and walk 6 miles daily
Answered by Dr. Rakesh Madhyastha 5 minutes later
Brief Answer:
Nothing to worry

Detailed Answer:


Since you are already a hypertensive a blood pressure reading of 137/80 needs further correction however it is not of immediate concern as upto 140/90 mmhg is considered normal . I would recommend you to do the following lifestyle modification

1. Follow a low salt diet
2. Brisk walking for atleast 30 min a day for 6 days a week
3.. Avoid eating oily and fried food items
4. Continue taking amlodipine, it is a good long acting drug for hypertension


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor